News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Treatment Modalities

Question: 4 years after robotic bypass surgery - still pain


 mysei - Fri Apr 04, 2008 10:01 am

I had robotic bypass surgery four years ago. To this day, I still have pain in my chest from the surgery. My left nipple is very sore to the touch, with the pain varying from day to day. It was numb immediately after surgery but has gradually regained sensation - but painful sensation. On the right side, the area across the chest is painful, especially when I take a deep breath. Same thing -- was numb initially then gained sensation and can be painful. Dr. said it was nerves impacted during surgery. Have tried Neurontin(?), Lidocaine patches, muscle relaxers, vicodin, etc. Had chest x-rays. Nothing showing.

Two questions: Have you heard of this before? I thought there would be less pain for the robotic surgery but now wish I would have had the normal "zipper" surgery. Any other ideas on what might help stop the pain?
 Dr. A. Madia - Wed Apr 09, 2008 10:46 pm

User avatar Hi,

Robotic bypass, though less traumatic, does has some nerve injury and your doctor is right that this could be the cause. In fact we have seen often patients having soreness, numbness or some other vague complaints on their chest after a bypass surgery.

We generally treat this with some Vit B 12, or its later version methylcobalamin and in resitsant cases with gabapentin.

By the way are you on cardiac drugs called Spironolactone or Digitalis? because both of these have a side effect of sore and swollen nipples.

Apurva
 mysei - Wed Apr 16, 2008 9:22 pm

Thanks for the reply. What dosage of the B12 do you recommend? Is regular B12 okay or should it be the methylcobalamin you recommended?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here